Alert archive / California / Red Flag Warnings in 2007

Red Flag Warning 3, NWS Sacramento, CA

June 17, 2007

NWS Sacramento, CA issued this red flag warning at Jun 17, 2007, 1:00 PM PDT. It took effect at Jun 17, 2007, 1:16 PM PDT. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 17, 2007, 1:00 PM PDT (20:00 UTC)
In effect from
Jun 17, 2007, 1:16 PM PDT
Expired
Jun 17, 2007, 3:30 PM PDT
In force
2 hr
Issued by
NWS Sacramento, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS86 KSTO 172019
RFWSTO

RED FLAG WARNING
NATIONAL WEATHER SERVICE SACRAMENTO CA
100 PM PDT SUN JUN 17 2007

...RED FLAG WARNING CONTINUES THROUGH 4 PM PDT TODAY FOR THE NORTHERN
SACRAMENTO VALLEY AND SURROUNDING HIGHER TERRAIN...

.SURFACE HIGH PRESSURE WHICH HAS BEEN BUILDING INTO OREGON HAS
BROUGHT GUSTY NORTHERLY WINDS TO THE NORTHERN SACRAMENTO VALLEY
AND WILL CAUSED RELATIVE HUMIDITY LEVELS TO BE VERY LOW. THERE
WILL ALSO CONTINUE TO BE ISOLATED POCKETS OF HIGH WINDS AND LOW
HUMIDITY IN THE SURROUNDING FOOTHILLS AND HIGHER ELEVATIONS. WINDS
ARE EXPECTED TO DECREASE BY LATE THIS AFTERNOON.

CAZ213-215-172300-
/O.EXP.KSTO.FW.W.0002.000000T0000Z-070617T2000Z/
/O.NEW.KSTO.FW.W.0003.070617T2016Z-070617T2300Z/
116 PM PDT SUN JUN 17 2007

...RED FLAG WARNING IN EFFECT UNTIL 4 PM PDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CONTINUED THE RED
FLAG WARNING THROUGH 4 PM PDT THIS AFTERNOON FOR THE NORTHERN
SACRAMENTO VALLEY AND SURROUNDING FOOTHILLS.

GUSTY NORTHERLY WINDS HAVE RESULTED IN LOW HUMIDITY LEVELS FOR
PORTIONS OF THE NORTHERN SACRAMENTO VALLEY AND FOR THE SURROUNDING
FOOTHILLS. THESE WINDS WILL THROUGH MUCH OF THE AFTERNOON. BY LATE 
AFTERNOON THE PRESSURE GRADIENT IS EXPECTED TO WEAKEN RESULTING IN
DECREASING WINDS.

THE WARNING IS FOR THE NORTHERN SACRAMENTO VALLEY INCLUDING
PORTIONS OF THE SHASTA TRINITY NATIONAL FOREST...AND AREAS
COVERED BY CAL FIRE SHASTA TRINITY AND TEHAMA GLENN UNITS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

RCH
1 follow-up statement
000 
WWUS86 KSTO 172230
RFWSTO

RED FLAG WARNING
NATIONAL WEATHER SERVICE SACRAMENTO CA
330 PM PDT SUN JUN 17 2007

CAZ213-215-172330-
/O.CAN.KSTO.FW.W.0003.000000T0000Z-070617T2300Z/
330 PM PDT SUN JUN 17 2007

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO IS REMOVING THE RED
FLAG WARNING FOR THE NORTHERN SACRAMENTO VALLEY AND SURROUNDING
FOOTHILLS.

THE SURFACE PRESSURE GRADIENT THAT TIGHTENED TODAY AND RESULTED
IN VERY GUSTY NORTHERLY WINDS AND LOW RELATIVE HUMIDITIES HAS
RELAXED AND THE WINDS IN THAT AREA ARE DECREASING. THE WINDS ARE
FORECAST TO INCREASE SOMEWHAT AGAIN TONIGHT BUT THEY ARE NOT
EXPECTED TO GET NEAR AS STRONG. IN ADDITION...WHILE THE OVERNIGHT
HUMIDITY RECOVERIES WILL CONTINUE TO BE MODERATE TO POOR TONIGHT
THE DECREASING WINDS WILL LESSEN WILDFIRE THREAT AROUND THIS AREA.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this red flag warning went out at Jun 17, 9:25 AM PDT, 3 hours 35 minutes earlier.

Area forecast discussion, Jun 17, 9:25 AM PDT, 3 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
925 AM PDT SUN JUN 17 2007

.DISCUSSION...
BREEZY NORTH WINDS THIS MORNING OVER THE NORTH END OF THE SACRAMENTO
VALLEY. NORTHWEST WINDS ARE EXPECTED TO INCREASE UP TO
10 MPH OVER THE SOUTHERN END OF THE VALLEY IN THE NEXT HOUR OR TWO.
WITHOUT THE STIFF SOUTHWEST WIND FROM THE DELTA TEMPERATURES WILL
WARM INTO THE LOWER 90S FOR SACRAMENTO TODAY AND MID 90S AROUND
REDDING AND THE NORTHERN SAN JOAQUIN VALLEY.  THE STRONGER WINDS
OVER THE NORTH END OF THE SACRAMENTO VALLEY WILL DECREASE THIS
AFTERNOON AS THE NORTHERLY PRESSURE GRADIENT WEAKENS.

LITTLE CHANGE IN TEMPERATURES EXPECTED FOR MONDAY BUT ON TUESDAY
BOTH THE NAM AND NOW THE GFS ARE INDICATING A LITTLE COOLING FOR
AREAS THAT WOULD BE IMPACTED BY FLOW THROUGH THE DELTA...WITH SLIGHT
WARMING OF TEMPERATURES FOR LOCATIONS NOT INFLUENCED BY THE DELTA.

MODELS CONTINUE TO INDICATE A SHORTWAVE THAT DEVELOPS OVER THE GULF
OF ALASKA AND WILL DEEPEN OFF THE COAST BEFORE MOVING INTO THE
PACIFIC NORTHWEST ON FRIDAY. IT IS THIS LOW THAT WILL HELP TO KEEP
STRATUS AROUND THE BAY AND TEMPERATURES NEAR SEASONAL NORMALS.

&&

.AVIATION...
VFR CONDITIONS ARE PRESENT ACROSS INTERIOR NORTHERN CALIFORNIA AND
ARE EXPECTED TO CONTINUE INTO TONIGHT. A FEW LOW CLOUDS HAVE FORMED
ACROSS THE BAY AREA THIS MORNING...HOWEVER THERE ARE NO CEILINGS IN
THAT AREA.  HIGH PRESSURE BUILDING ACROSS THE NORTH WILL KEEP GUSTY
NORTHERLY WIND IN LOCAL AREAS MAINLY ACROSS THE NORTHERN SACRAMENTO
VALLEY...THE INTERIOR COASTAL RANGE AND THE BAY AREA THROUGH MIDDAY.

&&

.STO WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 1 PM PDT THIS AFTERNOON FOR EASTERN PORTION
OF SHASTA/TRINITY NF-NORTHERN SACRAMENTO VALLEY TO SOUTHERN TEHAMA
COUNTY LINE BELOW 1000 FT.

&&
Hazardous weather outlook, Jun 17, 7:00 AM PDT, 6 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SACRAMENTO CA
700 AM PDT SUN JUN 17 2007

CAZ013>019-063-064-066>069-181400-
SHASTA LAKE AREA/NORTHERN SHASTA COUNTY-
BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES-
CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE-
EAST FOOTHILLS/NORTH SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA-
700 AM PDT SUN JUN 17 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA.

.DAY ONE...TODAY

LOCALLY GUSTY NORTHERLY WINDS AND LOW HUMIDITIES WILL CAUSE MARGINAL
RED FLAG CONDITIONS OVER THE NORTHERN SACRAMENTO VALLEY AND
SURROUNDING FOOTHILLS THROUGH MIDDAY TODAY.

* RED FLAG WARNING...........SEE WWUS86 KSTO - RFWSTO FOR DETAILS *

.DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE.

THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT
(LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO

Nearby

Red Flag Warnings in California, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.